4 doctors weighed in:

I am taking bactrim (sulfamethoxazole and trimethoprim) for a staff infection and after several days i itch all over and have a rash. should i stop the meds?

4 doctors weighed in
2 doctors agree

In brief: Yes

Allergic reaction to sulfa antibiotics, Bactrim/Septra in particular is not that uncommon.
Your description sounds suspicious for just that. I would see your doctor for this to determine the next treatment option for you. If this is an allergic reaction then you should avoid sulfa antibiotics in the future.

In brief: Yes

Allergic reaction to sulfa antibiotics, Bactrim/Septra in particular is not that uncommon.
Your description sounds suspicious for just that. I would see your doctor for this to determine the next treatment option for you. If this is an allergic reaction then you should avoid sulfa antibiotics in the future.
Dr. Donald Shenenberger
Dr. Donald Shenenberger
Thank
Dr. Joel Ross
Internal Medicine - Geriatrics

In brief: Rash issue

If the staphylococal infections (staph for short) is from a skin infection such use of Bactrim (sulfamethoxazole and trimethoprim) can be helpful if topical antibiotics are not useful.
A skin rash is not uncommon from the Bactrim (sulfamethoxazole and trimethoprim)'s ingrdients (sulpha for example). Seek medical attention for such rashes before they might worsen.

In brief: Rash issue

If the staphylococal infections (staph for short) is from a skin infection such use of Bactrim (sulfamethoxazole and trimethoprim) can be helpful if topical antibiotics are not useful.
A skin rash is not uncommon from the Bactrim (sulfamethoxazole and trimethoprim)'s ingrdients (sulpha for example). Seek medical attention for such rashes before they might worsen.
Dr. Joel Ross
Dr. Joel Ross
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors